Kodai Mathematical Journal

Universal inequalities for eigenvalues of a class of operators on Riemannian manifold

Jianghai Shi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we investigate the boundary value problem of the following operator $$\left\{\begin{array}{l}\Delta^{2}u-a\rm div\it A\nabla{u}+Vu=\rho\lambda{u}\ \ \hbox{in} \ \rm\Omega, \\ u|_{\partial \Omega}=\frac{\partial u}{\partial v}|_{\partial \Omega}=0,\\ \end{array}\right.$$ where $\Omega$ is a bounded domain in an $n$-dimensional complete Riemannian manifold $M^n$, $A$ is a positive semidefinite symmetric (1,1)-tensor on $M^n$, $V$ is a non-negative continuous function on $\Omega$, $v$ denotes the outwards unit normal vector field of $\partial \Omega$ and $\rho$ is a weight function which is positive and continuous on $\Omega$. By the Rayleigh-Ritz inequality, we obtain universal inequalities for the eigenvalues of these operators on bounded domain of complete manifolds isometrically immersed in a Euclidean space, and of complete manifolds admitting special functions which include the Hadamard manifolds with Ricci curvature bounded below, a class of warped product manifolds, the product of Euclidean spaces with any complete manifold and manifolds admitting eigenmaps to a sphere.

Article information

Kodai Math. J., Volume 40, Number 2 (2017), 229-253.

First available in Project Euclid: 12 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Shi, Jianghai. Universal inequalities for eigenvalues of a class of operators on Riemannian manifold. Kodai Math. J. 40 (2017), no. 2, 229--253. doi:10.2996/kmj/1499846596. https://projecteuclid.org/euclid.kmj/1499846596

Export citation